Alert archive / North Dakota / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 7, 2007, 3:47 AM MDT for Adams County, Grant County, Hettinger County, North Dakota. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2007, 3:47 AM MDT (09:47 UTC)
- Expired
- Jun 7, 2007, 7:45 AM MDT
- In force
- 4 hr
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
Counties Adams County, ND, Grant County, ND, Hettinger County, ND
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KBIS 070948
FFWBIS
NDC001-015-037-041-059-065-085-071345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
347 AM MDT THU JUN 7 2007
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
THIS INCLUDES THE CITY OF BISMARCK...
GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA...
HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 745 AM MDT(845 AM CDT)
* AT 439 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM PERSISTENT HEAVY RAIN THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANDAN AND
BISMARCK
EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING.
LAT...LON 4597 10292 4596 10078 4681 10058 4717 10052
4716 10164 4661 10197 4660 10289
$$
RSL1 follow-up statement
000
WGUS73 KBIS 071123
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
622 AM CDT THU JUN 7 2007
NDC001-015-037-041-059-065-085-071345-
GRANT ND-HETTINGER ND-ADAMS ND-BURLEIGH ND-OLIVER ND-MORTON ND-
SIOUX ND-
522 AM MDT THU JUN 7 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM MDT(845 AM
CDT) FOR SIOUX...MORTON...SOUTHERN OLIVER...WESTERN BURLEIGH...
ADAMS...HETTINGER AND GRANT COUNTIES...
AT 511 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LARGE AREA OF MODERATE TO HEAVY RAIN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANDAN AND
BISMARCK
ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 4597 10292 4596 10078 4681 10058 4717 10052
4716 10164 4661 10197 4660 10289
$$
RSLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:15 AM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 7, 2:15 AM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT THU JUN 7 2007 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... WILL LEAN TOWARD THE NAM FOR TODAY AND TONIGHT...AS IT HAS DONE BEST WITH THE SURFACE LOW PLACEMENT AT 06Z THIS MORNING. GFS WAS TOO FAR WEST BY ABOUT 100 MILES. CURRENT RADAR INDICATES A BAND OF PRECIPITATION ABOUT 70 MILES WIDE ARCING FROM DEVILS LAKE TO HETTINGER AT 3 AM CDT. APPEARS THAT THE HEAVIEST PRECIP THROUGH THE MORNING HOURS WILL BE APPROXIMATELY ALONG THAT PATH AS THE PRECIP BAND SHOULD BEGIN TO TRANSITION AS THE SURFACE LOW MOVES NORTHEAST. WILL DROP THE FLOOD WATCH FROM ALL BUT MERCER...MCLEAN...SHERIDAN... WELLS...PIERCE...AND ROLETTE COUNTIES. FLOOD AND FLASH FLOOD WARNINGS COVER MOST OF THE REST OF THE COUNTIES TO THE SOUTH AND SOUTHWEST. WILL ALSO ISSUE A WIND ADVISORY FOR THE ENTIRE FORECAST AREA TODAY. THE HEAVIEST RAIN SHOULD BE THROUGH THE MORNING HOURS...SO ENDING THE WATCH AT 18Z STILL LOOKS GOOD. THE WINDS ARE ALREADY 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH ACROSS THE WEST AND NORTH CENTRAL THIS MORNING. BOTH THE NAM AND GFS INDICATE LOW LEVEL WINDS IN EXCESS OF 40 MPH TODAY. EVEN WITH THE MORNING INVERSION STRONG WINDS ARE LIKELY...AND WITH AN ADIABATIC SOUNDING THIS AFTERNOON...WINDS SHOULD LINK TO THOSE ALOFT. CONSEQUENTLY...SHOULD SEE WINDS GUSTING TO 45 MPH IN THE AFTERNOON...POSSIBLY HIGHER. FRIDAY LOOKS DRY AS A BROAD LOW AMPLITUDE RIDGE DEVELOPS...PUT THE REST OF THE PERIOD WILL KEEP A SLIGHT CHANCE OF TSTMS IN THE FORECAST DUE TO WEAK IMPULSES MOVING THROUGH ALOFT AND ABUNDANCE OF MOISTURE FROM RECENT RAINS. TEMPS TODAY WILL BE BELOW NORMAL DUE TO CLOUDS AND STRONG COLD ADVECTION...BUT SHOULD WARM TO AROUND NORMAL BY SUNDAY. .LONG TERM...SUNDAY THROUGH THURSDAY NIGHT... SOUTHWEST FLOW ALOFT...THANKS TO THE APPROACH ON ANOTHER IN AN ENDLESS SERIES OF PROGRESSIVE LONG WAVE TROUGHS...WILL ONCE AGAIN BRING SEVERAL CONVECTIVE EPISODES DURING THE LONG RANGE PERIOD. MONDAY EVENING LOOKS PARTICULARLY STRONG WITH PROGGED GFS40 MUCAPES NEAR 8000 J/KG IN CENTRAL NORTH DAKOTA && .AVIATION... AN UPPER LOW OVER CENTRAL NORTH DAKOTA WILL INSURE RAIN...THUNDER...AND IFR CEILINGS WITH GUSTY NORTHEAST SURFACE WINDS TO 35 KT THROUGH THE MORNING HOURS. LOOK FOR IMPROVING CONDITIONS THIS AFTERNOON AND EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON FOR NDZ005- 012-013-019-021>023. WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025- 031>037-040>048-050-051. && TSW/RL
Hazardous weather outlook, Jun 7, 3:47 AM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 447 AM CDT THU JUN 7 2007 NDZ001>004-009>011-017-018-020-025-031>037-040>048-050-051-081000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE- DUNN-OLIVER-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 447 AM CDT THU JUN 7 2007 /347 AM MDT THU JUN 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT TODAY. STRONG NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. IN ADDITION...THERE WILL BE RAIN AND ISOLATED THUNDERSTORMS THIS MORNING. THE RAIN COULD BE HEAVY AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ005-012-013-019-021>023-081000- ROLETTE-MCHENRY-PIERCE-MERCER-MCLEAN-SHERIDAN-WELLS- 447 AM CDT THU JUN 7 2007 /347 AM MDT THU JUN 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT TODAY. STRONG NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. IN ADDITION...THERE WILL BE RAIN AND ISOLATED THUNDERSTORMS THIS MORNING. THE RAIN COULD BE HEAVY AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:06 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 54 min |
| Jun 6, 7:00 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 45 min |
| Jun 6, 8:32 PM MDT | Severe Thunderstorm Warning | BIS | Emmons | 58 min |
| Jun 6, 8:34 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 56 min |
| Jun 6, 9:28 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 51 min |
| Jun 6, 9:33 PM MDT | Severe Thunderstorm Warning | BIS | Kidder, Logan | 42 min |
| Jun 6, 9:47 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 43 min |
| Jun 6, 11:37 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 38 min |
| Jun 7, 3:41 AM MDT | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 16 hr |
| Jun 7, 3:47 AM MDT | Flash Flood Warning | BIS | Burleigh, Morton, Oliver, Sioux | 4 hr |
| Jun 7, 6:49 AM MDT | Flash Flood Warning | BIS | Adams, Grant, Hettinger, Sioux | 5 hr |
| Jun 7, 6:49 AM MDT | Flash Flood Warning | BIS | Bottineau, Burke, Burleigh, Dunn, Emmons, Hettinger and 12 more | 65 days |
Nearby
Flash Flood Warnings in North Dakota, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.